Alert archive / Florida / Frost Advisories in 2016

Frost Advisory 2, NWS Jacksonville, FL

January 13, 20166 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Jan 13, 2016, 2:30 PM EST for 6 counties in Florida. It took effect at Jan 14, 2016, 4:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2016, 2:30 PM EST (19:30 UTC)
In effect from
Jan 14, 2016, 4:00 AM EST
Expired
Jan 14, 2016, 8:35 AM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS72 KJAX 131930
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST WED JAN 13 2016


FLZ020>025-030>032-035-036-141000-
/O.NEW.KJAX.FR.Y.0002.160114T0900Z-160114T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD...
JACKSONVILLE...LAKE BUTLER...STARKE...LAKESIDE...MIDDLEBURG...
ORANGE PARK...TRENTON...GAINESVILLE
230 PM EST WED JAN 13 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY. 

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
117 
WWUS72 KJAX 140222
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 PM EST WED JAN 13 2016

FLZ020>025-030>032-035-036-141400-
/O.CON.KJAX.FR.Y.0002.160114T0900Z-160114T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD...
JACKSONVILLE...LAKE BUTLER...STARKE...LAKESIDE...MIDDLEBURG...
ORANGE PARK...TRENTON...GAINESVILLE
922 PM EST WED JAN 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
THURSDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
819 
WWUS72 KJAX 141335
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
835 AM EST THU JAN 14 2016


FLZ020>025-030>032-035-036-141445-
/O.CAN.KJAX.FR.Y.0002.000000T0000Z-160114T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS...
LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD...
JACKSONVILLE...LAKE BUTLER...STARKE...LAKESIDE...MIDDLEBURG...
ORANGE PARK...TRENTON...GAINESVILLE
835 AM EST THU JAN 14 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FROST ADVISORY. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Jan 13, 8:38 AM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Jan 13, 8:38 AM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 AM EST WED JAN 13 2016

.UPDATE...

MODELS DEPICT SHORT WAVE ENERGY AND MOISTURE THAT RESULTED IN HIGH
CLOUDINESS THIS MORNING OVER NE FL TO DECREASE THIS AFTERNOON.
THIS WILL LEAD TO AN INCREASE IN SUNSHINE...ALLOWING TEMPERATURES
TO MODERATE BACK TO NEAR 60 DESPITE COLD ADVECTION.

&&

.AVIATION...

PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH THIS 12Z TAF
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  32  62  46 /   0   0   0  40
SSI  55  35  58  51 /   0   0   0  40
JAX  58  34  62  51 /   0   0   0  50
SGJ  56  39  62  56 /   0   0   0  50
GNV  59  35  65  53 /   0   0   0  60
OCF  60  37  67  55 /   0   0   0  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR WATERS
     FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
     NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
     TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
     20 TO 60 NM.

&&

STRUBLE
Hazardous weather outlook, Jan 13, 8:44 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
844 AM EST WED JAN 13 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-141345-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
844 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

MODERATE RISK FOR RIP CURRENTS TODAY.

RIVER FLOODING CONTINUES ON THE ALTAMAHA RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MODERATE RISK FOR RIP CURRENTS THURSDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON FRIDAY...WITH THE MAIN
THREATS BEING STRONG GUSTY WINDS.

SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY OVER THE COASTAL
WATERS FRIDAY THROUGH SUNDAY.

RIVER FLOODING WILL CONTINUE ON THE ALTAMAHA RIVER THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Frost Advisories in Florida, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.